Carbamazepine-induced antinuclear antibodies and systemic lupus erythematosus-like syndrome
Related Experiment Video
Updated: Aug 19, 2026

Anti-Nuclear Antibody Screening Using HEp-2 Cells
Published on: June 23, 2014
C M De Giorgio1, A L Rabinowicz, R D Olivas
1Department of Neurology, University of Southern California School of Medicine, Los Angeles 90033.
Abstract:
A 20-year-old woman developed a systemic lupus erythematosus (SLE)-like syndrome and a positive antinuclear antibody (ANA) soon after initiation of carbamazepine (CBZ) therapy. Symptoms and serology became normal after CBZ was discontinued. CBZ-induced SLE is an important but underecognized phenomenon.
Related Concept Videos
Antiepileptic Drugs: Modulators of Neurotransmitter Release Mediated by SV2A Protein
SV2A is a transmembrane glycoprotein located predominantly in the brain, modulating the release of neurotransmitters for neuronal communication. Both levetiracetam and brivaracetam exhibit a high affinity for...
Autoimmune Disorders
Concept and Mechanism of Autoimmune Diseases
The immune system...
Hypersensitivity Reactions: Cytolytic Reactions
Encephalitis l: Introduction
Hypersensitivity Reactions: Immune-Complex Reactions

